Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 7, 2025, 7:02 PM CDT for Shannon County, Texas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2025, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 8, 2025, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 157 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
745
WGUS53 KSGF 080002
FFWSGF
MOC203-215-080600-
/O.NEW.KSGF.FF.W.0053.250708T0002Z-250708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
702 PM CDT Mon Jul 7 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern Shannon County in south central Missouri...
East Central Texas County in south central Missouri...
* Until 100 AM CDT.
* At 702 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Raymondville, Hartshorn, Akers, Eunice, Yukon, Round Spring,
Current River State Park, Echo Bluff State Park and Ozark National
Scenic Riverways.
This includes the following low water crossings...
Gladden Creek at Highway KK, Spring Valley at Highway N and Big
Creek at County Road 390.
This includes the following streams and drainages...
Current River, Sinking Creek, North Prong Jacks Fork, South Ashley
Creek, Grassy Creek, North Fork Black Valley Creek, Hay Creek,
Barren Fork, Dry Bone Creek, Boyds Creek, Hobbs Branch, Casto
Valley Creek, Peters Creek, Brushy Creek, Arthur Creek, Gladden
Creek, Black Valley Creek, Indian Creek, Johnson Branch, Big
Creek, Spring Valley Creek, Little Hog Creek, and Hog Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3718 9187 3727 9198 3731 9193 3742 9165
3742 9163 3742 9161 3742 9156 3742 9155
3742 9150 3742 9148 3737 9142 3728 9135
3725 9139 3721 9151 3720 9173
FLASH FLOOD...RADAR INDICATED
$$
Titus1 follow-up statement
329
WGUS73 KSGF 080555
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1255 AM CDT Tue Jul 8 2025
MOC203-215-080605-
/O.EXP.KSGF.FF.W.0053.000000T0000Z-250708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Texas MO-
1255 AM CDT Tue Jul 8 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING
FOR NORTHWESTERN SHANNON AND EAST CENTRAL TEXAS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3718 9187 3727 9198 3731 9193 3742 9165
3742 9163 3742 9161 3742 9156 3742 9155
3742 9150 3742 9148 3737 9142 3728 9135
3725 9139 3721 9151 3720 9173
$$
KPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:50 PM CDT, 12 minutes earlier. Its key messages:
- Scattered showers and thunderstorm chances (30-55%) this afternoon and evening. Localized heavy rainfall and winds up to 50-60 mph is possible with strongest pulse storms.
- More organized chances (50-65%) for showers and thunderstorms on Tuesday beginning early afternoon across the area. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall.
- Additional rain chances (30-50%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings.
- Temperatures remain near normal for early July. Highs in the upper 80s to near 90. Lows in the upper 60s to lower 70s.
Area forecast discussion, Jul 7, 6:50 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 650 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - Scattered showers and thunderstorm chances (30-55%) this afternoon and evening. Localized heavy rainfall and winds up to 50-60 mph is possible with strongest pulse storms. - More organized chances (50-65%) for showers and thunderstorms on Tuesday beginning early afternoon across the area. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall. - Additional rain chances (30-50%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings. - Temperatures remain near normal for early July. Highs in the upper 80s to near 90. Lows in the upper 60s to lower 70s. && .SHORT TERM /THROUGH TONIGHT/... Issued at 337 PM CDT Mon Jul 7 2025 Synoptic Overview: Flow remains quasi-zonal to our north in the upper levels, with the Ozarks placed between two transient shortwaves pulsing off the parent flow to the north. A weak trailing surface boundary has stalled across central Missouri, which is collocated along the edge of a low-level moisture gradient. We are also sitting along the northern edge of a low-level ridge of high pressure focused over the Mid-South. Storms Chances/Mode This Afternoon: Broad 20-50% PoPs this afternoon, with highest (30-55%) chances furthest south near the AR/MO state line. Overall confidence in where rain will develop is low, but synoptic support will be strongest furthest south along the edge of the high-pressure ridge, with secondary forcing along the instability gradient ahead of the front to the north. Mode is expected to be pulse to pulse clusters, with questions about coverage contributing to low confidence in precip chances at a single point location. However, forecaster confidence in occurrence of pulse storms somewhere in the forecast area this afternoon is high. Storm Hazards: The pulse-y nature of the storms will make marginally severe damaging winds 45-60 mph associated with collapsing storms the primary severe hazard. DCAPE as high as 1500 J/kg and theta-e differences >25 K provide an environment ripe for wet microbursts in storms that develop robust updrafts. However, the environment also remains very moist, and within a weak shear regime with PW values 1.8-2", these pulse storms will be very efficient rainfall producers. Localized rainfall rates 1.5-2.5" per hour will be possible within these storms. Additionally, behavior will likely be similar to yesterday (slow-moving, potentially short periods of training off its own outflow) which could increase residence time over a given area and elevate rate-driven flash flood concerns, especially in urban areas. Recent HRRR runs and 12Z HREF LPMMs indicate that small pockets of 3-5" will be in the realm of possibility for the strongest and longest-lasting storms. Early afternoon mesoanalysis also shows 0-3km CAPE >75 J/kg and a weak thermal ridge approaching the boundary, so brief funnels or maybe a landspout could be sighted, especially further north along the boundary mainly over central Missouri. && .LONG TERM /TUESDAY THROUGH MONDAY/... Issued at 337 PM CDT Mon Jul 7 2025 Tuesday: Some models/12Z HREF members keep convection lingering through the overnight hours and into early Tuesday morning, but lingering convection won't make much of a difference in the environment ahead of convection later in the day, with more than enough instability (>3000 J/kg SBCAPE) and increasing shear supporting more widespread development of thunderstorms as opposed to pulsers as another round of upper-level energy moves through the area. Late morning through the afternoon sees an increase to 35-60% PoPs, which remain into the evening and overnight hours. The increased organization of storms brings an increased chance of widespread MCS-driven damaging winds, with winds 50-65 mph possible. Efficient rainfall rates keep elevated flash flood concerns in the forecast, especially with more widespread convection. Current model guidance suggests the strongest portions of the organized MCS stays to our west in Kansas/Oklahoma, but with favorable thermos especially in our western counties, would not be surprised to see the SPC Slight Risk (level 2/5) for severe storms be extended slightly into our western counties. Wednesday-Sunday: The northern Plains shortwave that disrupts our early week zonal flow pattern moves through the Great Lakes to the east, with the passage of a 925/850mb front on Wednesday behind the MCS bringing some dry air into the area. This will help mitigate afternoon precip chances, especially furthest northwest, with areas along and northwest of I-44 likely to stay dry Wednesday (<25% chances). NBM QPF footprints suggest most areas stay dry and the eastern Ozarks maybe seeing a few lingering sprinkles Wednesday evening. A shortwave ejects across the northern Plains again Thursday before a stronger large-scale trough pushes across the central CONUS on Friday. This will send a cold front surging south into the weekend, keeping 20-35% PoPs each day through the weekend. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 640 PM CDT Mon Jul 7 2025 Scattered showers and thunderstorms ongoing across south-central Missouri, especially within the vicinity of the BBG terminal. Numerous outflow boundaries have been produced by these storms, causing variable wind directions in the vicinity and aftermath of collapsed storms. Confidence in direct impact from storms to the terminals over the next 6 hours is decreasing, especially at KJLN/KSGF, so VCTS/TSRA mention has been taken out of those TAFs. Showers may continue across southern Missouri through the overnight hours and into the early morning, with a lull across the Missouri Ozarks around 12Z before reinitiation occurs late Tuesday morning and into Tuesday afternoon, when thunderstorm coverage begins increasing. All thunderstorms will bring outflow boundaries and changing wind conditions, as well as heavy rain/visibility obstructions. Otherwise, light southerly winds through the period. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Camden LONG TERM...Camden AVIATION...Camden
Hazardous weather outlook, Jul 7, 3:55 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 355 PM CDT Mon Jul 7 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 355 PM CDT Mon Jul 7 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered pulse showers and thunderstorm chances (30-50%) this afternoon and evening. The highest chances will be across southern Missouri. Localized heavy rainfall may occur, along with strong to marginally severe winds up to 50-60 mph winds in the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Greater chances (50-65%) for showers and thunderstorms on Tuesday afternoon and evening. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to the potential of localized heavy rainfall. Additional rain chances (30-50%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Camden
In the hours before
Special weather statement, Jul 7, 3:37 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
337 PM CDT Mon Jul 7 2025
MOZ090-072100-
Greene MO-
337 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREENE COUNTY
THROUGH 400 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Battlefield, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Battlefield, Galloway, and Turners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3717 9337 3725 9307 3712 9307 3709 9333
3710 9335
TIME...MOT...LOC 2037Z 258DEG 12KT 3713 9330
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NelsonSpecial weather statement, Jul 7, 4:00 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
400 PM CDT Mon Jul 7 2025
MOZ090-091-072130-
Greene MO-Webster MO-
400 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WEBSTER COUNTY
THROUGH 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rogersville, or 10 miles south of Strafford, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rogersville and Fordland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3715 9315 3722 9297 3710 9290 3709 9301
3709 9315
TIME...MOT...LOC 2100Z 247DEG 15KT 3713 9304
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NelsonThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:17 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Jul 8, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 44 min |
| Jul 8, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 46 min |
| Jul 8, 3:46 PM CDT | Special Weather Statement | SGF | Dallas | 29 min |
| Jul 8, 4:09 PM CDT | Special Weather Statement | SGF | Dade | 36 min |
| Jul 8, 5:14 PM CDT | Special Weather Statement | SGF | Barton | 31 min |
| Jul 8, 6:18 PM CDT | Flash Flood Warning | SGF | Phelps | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.